Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 72, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2015, 5:16 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2015, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 19, 2015, 6:02 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:20 PM EDT | TSTM WND DMG | 4 Se Linwood, NC | TIN ROOFING RIPPED OFF BARN. A FEW TREES SNAPPED OFF IN WOODS. MANY BRANCHES ALSO DOWN...SOME 6-8 INCHES IN DIAMETER. |
| Jun 19, 5:45 PM EDT | TSTM WND DMG | 2 Wsw Welcome, NC | TREE DOWN AT ARNOLD ROAD... TIME ESTIMATED BY RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS52 KRAH 192116
SVRRAH
NCC057-067-192215-
/O.NEW.KRAH.SV.W.0072.150619T2116Z-150619T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 516 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BERMUDA RUN TO 7 MILES SOUTHEAST OF ROCKWELL...AND MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...
CLEMMONS...BERMUDA RUN...LINWOOD...LEWISVILLE...MIDWAY AND
WALKERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3610 8051 3612 8045 3617 8043 3625 8004
3551 8007 3551 8018 3558 8021 3568 8033
3572 8033 3572 8041 3583 8044 3585 8039
3587 8039 3588 8042 3589 8037 3596 8038
3606 8046 3605 8050
TIME...MOT...LOC 2116Z 228DEG 18KT 3603 8046 3549 8029
$$
773 follow-up statements
005
WWUS52 KRAH 192131
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT FRI JUN 19 2015
NCC057-067-192215-
/O.CON.KRAH.SV.W.0072.000000T0000Z-150619T2215Z/
FORSYTH NC-DAVIDSON NC-
531 PM EDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN FORSYTH AND DAVIDSON COUNTIES...
AT 531 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLEMMONS TO 6 MILES NORTHWEST OF BADIN LAKE...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
LINWOOD...LEWISVILLE...MIDWAY...WALKERTOWN AND DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3611 8042 3618 8004 3551 8007 3551 8018
3558 8021 3568 8033 3572 8033 3572 8041
3583 8044 3585 8039 3587 8039 3588 8042
3589 8037 3596 8038 3602 8041
TIME...MOT...LOC 2131Z 231DEG 18KT 3600 8039 3553 8015
$$
77450
WWUS52 KRAH 192154
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT FRI JUN 19 2015
NCC057-067-192215-
/O.CON.KRAH.SV.W.0072.000000T0000Z-150619T2215Z/
FORSYTH NC-DAVIDSON NC-
554 PM EDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN FORSYTH AND EASTERN DAVIDSON COUNTIES...
AT 553 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF KERNERSVILLE TO 9 MILES NORTH OF BADIN LAKE...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...THOMASVILLE...KERNERSVILLE...DENTON...GORDONTOWN AND
SEDGE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3610 8019 3617 8004 3551 8007 3552 8008
3555 8013 3586 8023
TIME...MOT...LOC 2153Z 231DEG 19KT 3603 8011 3559 8008
$$
77158
WWUS52 KRAH 192202
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT FRI JUN 19 2015
NCC057-067-192211-
/O.CAN.KRAH.SV.W.0072.000000T0000Z-150619T2215Z/
FORSYTH NC-DAVIDSON NC-
602 PM EDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH AND
EASTERN DAVIDSON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3610 8019 3617 8004 3551 8007 3552 8008
3555 8013 3586 8023
TIME...MOT...LOC 2159Z 228DEG 18KT 3605 8008 3561 8005
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:58 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 19, 4:58 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI JUN 19 2015
.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL BE INTERRUPTED ONLY BRIEFLY BY THE PASSAGE OF THE
REMNANTS OF TROPICAL CYCLONE BILL LATE SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 425 PM FRIDAY...
PERSISTENCE. MUCH LIKE RECENT DAYS...SCATTERED TO NUMEROUS PULSE
TO MULTICELL STORMS WILL PROPAGATE SLOWLY EAST ACROSS CENTRAL NC
THROUGH LATE EVENING-EARLY MORNING...WITH THE RELATIVE FASTER
PROPAGATION AND MULTICELL STORM ORGANIZATION ACROSS THE NORTHERN
PIEDMONT WHERE MID LEVEL FLOW AND ASSOCIATED BULK SHEAR REMAINS
RELATIVELY MAXIMIZED ON THE NORTHERN PERIPHERY OF SOUTHEASTERN SUB-
TROPICAL RIDGING. IN THESE TYPES OF ENVIRONMENTS/WITH THESE
CONVECTIVE MODES...MID-HIGH LEVEL PRECURSOR RADAR SIGNATURES SUCH
AS THE TIME TENDENCY OF ELEVATED REFLECTIVITY CORES AND STORM TOP
DIVERGENCE ARE USED IN WARNING DECISION-MAKING...IN CONJUNCTION
WITH NEAR STORM ENVIRONMENTAL PARAMETERS.
PERSISTENCE LOWS IN THE LOW TO MID 70S.
&&
.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 450 PM EDT FRIDAY...
THE REMNANTS OF BILL WILL TRACK ACROSS THE EASTERN TN VALLEY AND
CENTRAL APPALACHIANS LATE SAT AND ACROSS THE MIDDLE ATLANTIC
STATES SAT NIGHT. ALTHOUGH THE PERSISTENT PRECEDING SUB-TROPICAL
RIDGE WILL BE BRIEFLY SUPPRESSED AS A RESULT OF THE PASSAGE OF THE
TROUGH ALOFT ASSOCIATED WITH THE REMNANTS...A STRENGTHENING SSW
LOW LEVEL JET AND ASSOCIATED WARM ADVECTION WILL LIKELY RESULT IN
WARMING TEMPERATURES FOR SAT VERSUS FRI...SO HIGHS ARE APT TO
CLIMB HIGHER THAN PREVIOUSLY FORECAST - INTO THE MIDDLE TO UPPER
90S. BASED ON 1) THE HOTTER FORECAST TEMPERATURES...2) LOCAL HEAT
ADVISORY CRITERIA OF 102-105 DEGREES FOR MORE THAN THREE
CONSECUTIVE DAYS...AND 3) THE AREAS WHERE HEAT INDICES HAVE MET
OR EXCEEDED 102 DEGREES IN RECENT DAYS...A HEAT ADVISORY HAS BEEN
ISSUED FOR SAT AND EXPANDED IN SIZE RELATIVE TO PREVIOUS DAYS.
ALTHOUGH THERE WILL BE A CHANCE OF SHOWERS AND STORMS AREA-WIDE
DURING THE AFTERNOON...THE PRIMARY FORCING FOR ASCENT ACCOMPANYING
THE REMNANTS OF BILL WILL SPREAD EAST ACROSS CENTRAL NC BETWEEN
22Z-06Z. AS SUCH...THE ASSOCIATED RELATIVE HIGHEST CHANCE OF
STORMS...LIKELY IN THE FORM OF A BAND OR TWO OF MULTICELL LINE
SEGMENTS ALONG CONFLUENCE/TROUGH AXES AND ORGANIZED BY
STRENGTHENING LOW-MID LEVEL FLOW IN ASSOCIATION WITH THE REMNANTS
OF BILL...WILL LIKELY SPREAD EAST VERY LATE IN THE AFTERNOON AND
INTO THE NIGHTTIME HOURS. MULTICELL STORM CLUSTERS/LINE SEGMENTS
WOULD POSE A RISK OF BOTH DAMAGING WIND GUSTS AND LARGE
HAIL...WITH THE LATTER FAVORED IN THE MORE PERSISTENT UPDRAFTS
THAT MAY ALSO EXHIBIT BRIEF SUPERCELLULAR/ROTATIONAL
CHARACTERISTICS AS A RESULT OF THE AFOREMENTIONED STRENGTHENING
LOW-MID LEVEL FLOW.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 115 PM FRIDAY...
LINGERING CONVECTION AND CLOUDINESS FROM THE PASSAGE OF TC BILLS
REMNANTS WILL BE EXITING THE AREA SUNDAY MORNING. WITH INCREASING
SUN AND SUBSIDENCE IN THE AFTERNOON...HIGHS ARE EXPECTED TO AGAIN
REACH THE MID TO UPPER 90S.
INITIAL ZONAL FLOW ON MONDAY WILL QUICKLY VEER TO NORTHWESTERLY AS A
RATHER BROAD UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST
THROUGH THURSDAY. AS THE HEIGHTS BUILD...THE AIRMASS OVER THE AREA
WILL WARM A BIT ON MONDAY...GENERALLY RANGING FROM UPPER 90S NORTH
TO 100-102 SOUTH...AND PERSIST THROUGH THURSDAY. MORNING MINIMUM
TEMPERATURES WILL ALSO FOLLOW A SIMILAR STEADY STATE TREND...72 TO
76 DEGREES. IN ADDITION TO DIURNAL CONVECTION IN CLIMATOLOGICALLY
FAVORED AREAS AND WIDELY SCATTERED AIRMASS SHOWERS AND THUNDERSTORMS
EACH DAY...A SERIES OF UPPER PERTURBATIONS ORIGINATING FROM UPSTREAM
CONVECTION ARE EXPECTED TO RIDE THE NORTHWEST FLOW ACROSS THE
SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC REGION. THE TIMING OF
THESE WAVES WILL BE A MAJOR FACTOR IN THE STRENGTH AND COVERAGE OF
ACTIVITY THROUGH THE PERIOD.
PERHAPS SOME RELIEF IS IN SIGHT AS THE WEEKEND APPROACHES. AN
AMPLIFYING RIDGE IN THE MOUNTAIN WEST WILL INDUCE DOWNSTREAM
TROFFING IN THE EASTERN CONUS...WITH NOTABLY COOLER AIR MAKING A
PUSH SOUTH OUT OF THE GREAT LAKES REGION. THE FRONTAL ZONE
ASSOCIATED WITH THIS AIRMASS WILL BE APPROACHING THE AREA FROM
THE NORTHWEST ON FRIDAY...INCREASING OUR CHANCE OF RAIN AS WELL AS
KNOCKING 5-8 DEGREES OFF OUR HIGH TEMPERATURES FRIDAY...WHICH
WOULD STILL KEEP US WELL ABOVE NORMAL IN THE LOW TO MID 90S. A
FURTHER COOL-OFF TOWARDS CLIMATOLOGICAL HIGHS IN THE UPPER 80S
MIGHT BE ON THE HORIZON FOR NEXT WEEKEND...STAY TUNED (AND COOL).
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM FRIDAY...
A PERSISTENCE FORECAST OF SCATTERED TO NUMEROUS AFTERNOON AND
EVENING STORMS...LATE NIGHT-EARLY MORNING STRATUS WHERE EARLIER
RAIN OCCURS....AND VFR CONDITIONS OTHERWISE...WILL BE FOLLOWED
OWING TO THE CONTINUED TRACK OF THE REMNANTS OF TROPICAL CYCLONE
BILL ACROSS THE NORTHERN PERIPHERY OF A HOT SUB-TROPICAL RIDGE OF
HIGH PRESSURE THAT REMAINS CENTERED OVER THE SOUTHEASTERN US.
OUTLOOK: MAINLY VFR...EXCEPT FOR IN AND NEAR MAINLY DIURNALLY-
DRIVEN SHOWERS AND STORMS THROUGH THE MIDDLE OF NEXT WEEK.
&&
.CLIMATE...
REC
REC HI
DAY MAX YR MIN YR
RDU RECORDS
06/19 102 1944 73 2010
06/20 102 1887 77 1924
06/21 101 1933 75 1933
GSO RECORDS
06/19 100 1944 77 1970
06/20 100 1924 75 2009
06/21 100 1933 75 1924
FAY RECORDS
06/19 102 1944 75 1948
06/20 102 1970 77 2009
06/21 105 1933 74 1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 7 PM EDT SATURDAY FOR NCZ027-028-
041>043-073>078-083>086-088-089.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-077-
078-085-086-088-089.
&&
SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...MLM
AVIATION...26
CLIMATE...RAHHazardous weather outlook, Jun 19, 4:02 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 402 PM EDT FRI JUN 19 2015 NCZ007>011-021>026-038>040-202015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- 402 PM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...A PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE 90S AND HEAT INDICES NEAR 100 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ042-043-077-078-085-086-088-089-202015- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 402 PM EDT FRI JUN 19 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. VERY HOT CONDITIONS...WITH TEMPERATURES AROUND 100 DEGREES AND HEAT INDICES BETWEEN 105 AND 110 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ027-028-041-073>076-083-084-202015- NASH-EDGECOMBE-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 402 PM EDT FRI JUN 19 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO RANGE BETWEEN 98 AND 103 DEGREES THIS AFTERNOON. IN ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...A PROLONGED PERIOD OF HOT WEATHER...WITH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES AND HEAT INDICES BETWEEN 102 AND 108 DEGREES...WILL OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 19, 2:45 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT FRI JUN 19 2015 NCZ038-039-191945- RANDOLPH NC-DAVIDSON NC- 245 PM EDT FRI JUN 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN RANDOLPH AND SOUTHEASTERN DAVIDSON COUNTIES UNTIL 345 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT 15 MPH. SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THIS STORM. THE STORM WILL BE APPROACHING THE NORTH CAROLINA ZOO NEAR ASHEBORO BY 330 PM AND VISITORS SHOULD BE PREPARED TO SEEK SHELTER INDOORS. LOCATIONS IMPACTED INCLUDE... ASHEBORO...RANDLEMAN...DENTON...ULAH...GORDONTOWN AND MARTHA. LAT...LON 3561 8017 3581 8016 3582 7980 3560 7980 TIME...MOT...LOC 1841Z 280DEG 12KT 3571 8009 13
Special weather statement, Jun 19, 3:35 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT FRI JUN 19 2015
NCZ038-192030-
DAVIDSON NC-
335 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DAVIDSON
COUNTY UNTIL 430 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCER...OR 7 MILES NORTHEAST OF
SALISBURY...MOVING EAST AT 15 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...LINWOOD...HIGH ROCK LAKE...DENTON...
GORDONTOWN...HIGH ROCK LAKE MARINA & CAMPGROUND...HIGH ROCK BOAT DOCK
MARINA AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3584 8048 3583 8046 3584 8045 3583 8043
3585 8042 3584 8040 3585 8039 3586 8039
3591 8005 3565 8006 3565 8030 3568 8033
3571 8032 3572 8033 3572 8042 3574 8046
3577 8045 3579 8048 3581 8047
TIME...MOT...LOC 1935Z 264DEG 15KT 3576 8042
77Special weather statement, Jun 19, 3:53 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT FRI JUN 19 2015
NCZ086-088-192100-
CUMBERLAND NC-HOKE NC-
353 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
CUMBERLAND AND SOUTHEASTERN HOKE COUNTIES UNTIL 500 PM EDT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING EAST AT 10 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...ANTIOCH...HOPE MILLS...ROCKFISH AND SILVER
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3485 7923 3503 7924 3508 7887 3489 7886
3488 7893 3492 7896 3495 7904 3486 7916
TIME...MOT...LOC 1952Z 261DEG 9KT 3494 7915
77Local storm report, Jun 19, 4:11 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 1 NNE MARTHA 35.64N 80.00W
06/19/2015 E1.00 INCH RANDOLPH NC EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT NC HWY 49 AND BRANTLEY
GORDON RD... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1500708
SECSpecial weather statement, Jun 19, 4:18 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT FRI JUN 19 2015
NCZ039-040-075-192115-
RANDOLPH NC-MOORE NC-CHATHAM NC-
418 PM EDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...NORTHWESTERN MOORE AND SOUTHWESTERN CHATHAM COUNTIES UNTIL
515 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEAGROVE...OR NEAR NORTH CAROLINA ZOO...
MOVING EAST AT 20 MPH.
DIME SIZE HAIL... WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SILER CITY...SEAGROVE...HARPERS CROSSROADS...
HIGHFALLS...HASTY...ULAH...GLENDON AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3565 7987 3572 7945 3544 7941 3548 7976
3551 7977 3551 7984
TIME...MOT...LOC 2017Z 263DEG 16KT 3558 7978
77Local storm report, Jun 19, 4:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 3 SSW GORDONTOWN 35.71N 80.14W
06/19/2015 E0.88 INCH DAVIDSON NC TRAINED SPOTTER
NICKEL SIZE HAIL SOUTHEAST OF LEXINGTON
&&
EVENT NUMBER RAH1500709
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:01 PM EDT | Special Weather Statement | RAH | Franklin | 29 min |
| Jun 18, 8:09 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 66 min |
| Jun 18, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 48 min |
| Jun 18, 8:21 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| Jun 18, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 40 min |
| Jun 18, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Nash, Wake, Wilson | 65 min |
| Jun 18, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 18, 9:05 PM EDT | Areal Flood Advisory | RAH | Durham, Edgecombe, Franklin, Nash, Wake | 3 hr |
| Jun 18, 9:13 PM EDT | Special Weather Statement | RAH | Halifax | 62 min |
| Jun 18, 9:16 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Jun 18, 9:18 PM EDT | Special Weather Statement | RAH | Durham, Orange | 57 min |
| Jun 18, 9:27 PM EDT | Flash Flood Warning | RAH | Durham, Wake | 2 hr |
| Jun 18, 9:45 PM EDT | Special Weather Statement | RAH | Johnston, Wake, Wilson | 90 min |
| Jun 18, 9:49 PM EDT | Special Weather Statement | RAH | Halifax | 56 min |
| Jun 18, 9:54 PM EDT | Flash Flood Warning | RAH | Wake | 96 min |
| Jun 18, 10:15 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 2 hr |
| Jun 18, 11:31 PM EDT | Areal Flood Warning | RAH | Wake | 6 hr |
| Jun 19, 12:13 AM EDT | Areal Flood Warning | RAH | Edgecombe, Nash | 6 hr |
| Jun 19, 2:45 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Jun 19, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 55 min |
| Jun 19, 3:34 PM EDT | Heat Advisory | RAH | Anson, Cumberland, Edgecombe, Harnett, Hoke, Johnston and 11 more | 27 hr |
| Jun 19, 3:35 PM EDT | Special Weather Statement | RAH | Davidson | 55 min |
| Jun 19, 3:53 PM EDT | Special Weather Statement | RAH | Hoke | 67 min |
| Jun 19, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 51 min |
| Jun 19, 4:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jun 19, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 45 min |
| Jun 19, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 32 min |
| Jun 19, 5:21 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Randolph | 54 min |
| Jun 19, 5:41 PM EDT | Special Weather Statement | RAH | Sampson | 64 min |
| Jun 19, 5:46 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 119 min |
| Jun 19, 5:57 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Jun 19, 5:58 PM EDT | Special Weather Statement | RAH | Harnett | 47 min |
| Jun 19, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 36 min |
| Jun 19, 6:09 PM EDT | Special Weather Statement | RAH | Stanly | 66 min |
| Jun 19, 6:18 PM EDT | Areal Flood Advisory | RAH | Guilford | 117 min |
| Jun 19, 6:26 PM EDT | Special Weather Statement | RAH | Wayne | 64 min |
| Jun 19, 6:28 PM EDT | Special Weather Statement | RAH | Lee, Moore | 62 min |
| Jun 19, 6:37 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 19, 6:48 PM EDT | Special Weather Statement | RAH | Harnett | 57 min |
| Jun 19, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 60 min |
| Jun 19, 7:10 PM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Jun 19, 7:40 PM EDT | Special Weather Statement | RAH | Sampson | 35 min |
| Jun 19, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 65 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 44 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 44 min |
| Jun 19, 7:58 PM EDT | Special Weather Statement | RAH | Person | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.